MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 32/0, TAPER 12/14; HIP PROSTHESIS

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 32/0, TAPER 12/14; HIP PROSTHESIS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Unspecified Infection (1930)
Date of Event 01/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient was evaluated in the er for pulmonary embolism receiving iv dye leading to anaphylactic shock and respiratory failure about two months after initial left total hip arthroplasty.During hospitalization patient was also diagnosed with an unknown infection.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: g7 osseoti multihole 50mm d, item#: 110010263, lot#: 65273694; bone scr 6.5x30 self-tap, item#: 00625006530, lot#: j7370441; bone scr 6.5x25 self-tap, item#: 00625006525, lot#: j7348344; g7 longevity high wall 32mm d, item#: 20123204, lot#: 64580191; femoral stem press-fit collarless 12/14 neck taper standard body extended neck offset size 13 138mm stem length cementless, item#: 00786401320, lot#: 65603489.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, d9, g3, g6, h1, h2, h3, h6, h10.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
The patient underwent an initial left total hip arthroplasty.Fourteen (14) days later, the patient had excessive drainage and hematoma requiring joint debridement.Approximately, one month later, the patient was evaluated in the er for pulmonary embolism receiving iv dye leading to anaphylactic shock and respiratory failure.The patient was initially treated with rocephin.However, it was noted that the patient did not have an anaphylactic shock to rocephin but to contrast dye resulting in respiratory failure, requiring intubation and admission to icu.The patient was sedated and intubated in icu.During hospitalization, it was reported that the patient was diagnosed with an unknown infection and discharged home.

Brand Name
BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 32/0, TAPER 12/14
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key16321130
Report Number0009613350-2023-00044
Device Sequence Number20807110
Product Code LZO
UDI-Device Identifier00889024430327
UDI-Public(01)00889024430327(17)320427(10)3112555
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8775-032-02
Device Lot Number3112555
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer02/14/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient SexFemale
Patient Weight104 KG
Patient RaceWhite